MAUDE Adverse Event Report: ZOLL MANUFACTURING CORPORATION LIFEVEST WCD 4000 SYSTEM; WEARABLE CARDIOVERTER DEFIBRILLATOR

ZOLL MANUFACTURING CORPORATION LIFEVEST WCD 4000 SYSTEM; WEARABLE CARDIOVERTER DEFIBRILLATOR
Model Number WCD 4000
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Biocompatibility testing to iso 10993 was successfully completed on skin-contacting surfaces of the lifevest device as well as the blue(tm) defibrillation gel.
 
Event or Problem Description
A us distributor contacted zoll to report that a patient developed a skin irritation.The irritation was described as red, itchy, and under the electrodes and therapy pads.The patient described the irritation as hives.There are no allegations of any bleeding, oozing, or weeping wounds.It was reported the patient has known allergies.There was no alleged device malfunction contributing to the irritation.The patient used benadryl and unscented lotion on his own.The patient's doctor advised to remove the device.The irritation improved.
 
Event or Problem Description
A us distributor contacted zoll to report that a patient developed a skin irritation.The irritation was described as red, itchy, and under the electrodes and therapy pads.The patient described the irritation as hives.There are no allegations of any bleeding, oozing, or weeping wounds.It was reported the patient has known allergies.There was no alleged device malfunction contributing to the irritation.The patient used benadryl and unscented lotion on his own.The patient's doctor advised to remove the device.The irritation improved.Supplemental report 10/05/2021: submitting report to correct section g4.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A us distributor reported that a battery charger was resetting.
 
Additional Manufacturer Narrative
Device evaluation of battery charger/modem has been completed.The reported problem (charger resets) has been confirmed.Upon investigation the battery charger/modem was unable to recharge a battery.The cause for the failure was isolated to a shorted q1 current-controlling transistor on the bedside pca.The root cause for the shorted q1 transistor could not be positively identified.No adverse event resulted from the damaged charger.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A us distributor reported that a battery charger was resetting.

Brand Name
LIFEVEST WCD 4000 SYSTEM
Common Device Name
WEARABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MANUFACTURING CORPORATION
121 gamma drive
pittsburgh PA 15238 3495
Manufacturer (Section G)
ZOLL MANUFACTURING CORPORATION
121 gamma drive
pittsburgh PA 15238 3495
Manufacturer Contact
landyn blinn
121 gamma drive
pittsburgh, PA 15238-3495
4129683333
MDR Report Key11399469
Report Number3008642652-2021-01911
Device Sequence Number17030579
Product Code MVK
UDI-Device Identifier00855778005173
UDI-Public00855778005173
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P010030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberWCD 4000
Device Catalogue Number10A0988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
02/18/2022
02/18/2022
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date10/05/2021
03/15/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown